Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Dirk van Dalen
Title: Mystic, geometer, and intuitionist. The life of L. E. J. Brouwer. Volume 1: The dawning revolution
Additional book information: Clarendon Press, Oxford, 1999, xv+ 420 pp., ISBN 0-19-850297-4, £ 75.00

References [Enhancements On Off] (What's this?)

    Brouwer, L.E.J. 1913. Self-notice of papers 1910A1 and 1910D1 on continuous vector distributions, Jahrbuch über die Fortschritte der Mathematik, 41 (1910), 704-705. Barrau, J.A. 1910. Review of Brouwer 1907A2, Jahrbuch über die Fortschritte der Mathematik, 38 (1907), 81-84. Hardwick, C.S. 1977. (Ed. with J. Cook), Semiotics and significs. The correspondence between Charles S. Peirce and Victoria Lady Welby, Bloomington (Indiana University Press).
  • Dale M. Johnson, The problem of the invariance of dimension in the growth of modern topology. II, Arch. Hist. Exact Sci. 25 (1981), no. 2-3, 85–267. MR 641730, DOI
  • Gregory H. Moore, Zermelo’s axiom of choice, Studies in the History of Mathematics and Physical Sciences, vol. 8, Springer-Verlag, New York, 1982. Its origins, development, and influence. MR 679315
  • D. van Dalen, The war of the frogs and the mice, or the crisis of the Mathematische Annalen, Math. Intelligencer 12 (1990), no. 4, 17–31. MR 1076531, DOI
  • Walter P. van Stigt, Brouwer’s intuitionism, Studies in the History and Philosophy of Mathematics, vol. 2, North-Holland Publishing Co., Amsterdam, 1990. MR 1075018
  • Weyl, C.H.H. 1915. Review of Brouwer 1912D and 1912G, Jahrbuch über die Fortschritte der Mathematik, 43(1912), 527-528.

Review Information:

Reviewer: I. Grattan-Guinness
Affiliation: Middlesex University at Enfield
Journal: Bull. Amer. Math. Soc. 36 (1999), 529-532
Published electronically: July 19, 1999
Review copyright: © Copyright 1999 American Mathematical Society